Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 90, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2003, 12:22 PM MDT for Torrance County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2003, 12:22 PM MDT (18:22 UTC)
- Expired
- Jun 20, 2003, 1:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 132 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
478 WUUS55 KABQ 201822 SVRABQ NMC057-201900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1220 PM MDT FRI JUN 20 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 100 PM MDT * AT 1218 PM MDT...THE PUBLIC REPORTED NICKEL SIZE HAIL 7 WEST OF ENCINO...OR ABOUT 25 MILES WEST OF VAUGHN. THE STORM WAS MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER EASTERN TORRANCE COUNTY THROUGH 100 PM MDT THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW. LAT...LON 3469 10565 3453 10555 3447 10531 3505 10528 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:06 AM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 20, 11:06 AM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1106 AM MDT FRI JUN 20 2003 ISSUED ANOTHER FLASH FLOOD WATCH FOR THE EAST AND SACRAMENTO MOUNTAINS THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS IN CENTRAL NEW MEXICO THIS MORNING WILL CONTINUE TO HEAD EAST. EXPECT A FRESH BATCH OF THUNDERSTORMS THIS AFTERNOON AND EVENING IN EASTERN NEW MEXICO AHEAD OF A DEEP THERMAL TROF EVIDENT ON 12Z UPPER AIR CHARTS. PRECIPITABLE WATER OVER THE EAST WILL ALSO REMAIN ABOVE .75 INCH UNTIL AROUND MIDNIGHT...WHEN PERSISTENT SOUTHWESTERLY WINDS ALOFT WILL FINALLY DRY OUT THE COLUMN. SEVERAL LOCATIONS IN EASTERN NEW MEXICO...WHICH ALREADY RECEIVED MORE THAN AN INCH OF RAIN DURING THE PAST TWO DAYS...COULD RECEIVE ANOTHER INCH OR TWO THIS AFTERNOON AND EVENING. PREVIOUS DISCUSSION AN UPR LVL S/WV MVG ACROSS ARIZONA WILL RESULT IN ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY TODAY. NOT MANY CHANGES TO THE PREVIOUS FORECAST...DID RAISE THE POPS TODAY ACROSS THE EASTERN PLAINS. AFTER THIS S/WV CLEARS THE AREA...AREA WILL COME UNDER THE INFLUENCE OF ZONAL FLOW WHICH MEANS WARM AND DRY CONDITIONS. NO CHANGES TO THE EXTENDED FOREACST. .ABQ...FLASH FLOOD WATCH NMZ005-006-011>013-016>021-026 RED FLAG WARNING THIS AFTN TO EARLY EVE NMZ105 WEST OF CONT DIVIDE. MARTIN/DLC
Hazardous weather outlook, Jun 20, 6:00 AM MDT, 6 hours 22 minutes before
NMZ001>021-026-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. AN UPPER LEVEL SHORT WAVE MOVING ACROSS THE AREA COMBINED WITH AN UNSTABLE ATMOSPHERE AND DAYTIME HEATING WILL RESULT IN SHOWERS AND THUNDERSTORMS FORMING BY NOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:36 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 24 min |
| Jun 19, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 31 min |
| Jun 19, 7:21 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 39 min |
| Jun 19, 8:01 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 59 min |
| Jun 19, 8:38 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 37 min |
| Jun 19, 9:02 PM MDT | Flash Flood Warning | ABQ | Quay | 118 min |
| Jun 20, 12:48 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 57 min |
| Jun 20, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 50 min |
| Jun 20, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 33 min |
| Jun 20, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 48 min |
| Jun 20, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 49 min |
| Jun 20, 4:24 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 36 min |
| Jun 20, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 53 min |
| Jun 20, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
| Jun 20, 5:24 PM MDT | Tornado Warning | ABQ | Roosevelt | 36 min |
| Jun 20, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.